Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

October 3, 20214 counties in Georgia; Henry County, Alabama

NWS Tallahassee, FL issued this special weather statement at Oct 3, 2021, 4:54 PM EDT for 4 counties in Georgia; Henry County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2021, 4:54 PM EDT (20:54 UTC)
Expired
Oct 3, 2021, 5:45 PM EDT
In force
51 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
30

Counties Henry County, AL, Clay County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 69 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

264 
WWUS82 KTAE 032054
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
454 PM EDT Sun Oct 3 2021
 
ALZ067-069-GAZ120>124-142-032145-
Henry AL-Houston AL-Quitman GA-Randolph GA-Terrell GA-Calhoun GA-
Clay GA-Early GA-
454 PM EDT Sun Oct 3 2021

...Strong thunderstorms will impact portions of Henry and north
central Houston Counties in southeastern Alabama, Clay, Randolph,
northern Calhoun, northwestern Early, Quitman and Terrell Counties in
southwestern Georgia through 545 PM EDT/445 PM CDT/...

At 453 PM EDT/353 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southeast of Dawson
to 7 miles northwest of Blakely to near Headland to near Cottonwood.
Movement was north at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Abbeville, Fort Gaines, Georgetown, Dawson, Cuthbert, Headland,
Kinsey, Edison, Webb, Shellman, Newville, Sasser, Bronwood, Parrott,
Bellville, Haleburg, Bluffton, Shorterville, Parksville and Hayes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3197 8496 3194 8496 3192 8491 3192 8445
      3196 8444 3187 8434 3185 8429 3179 8426
      3179 8429 3166 8430 3162 8445 3125 8534
      3133 8542 3171 8542 3170 8522 3174 8520
      3177 8512 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 2053Z 178DEG 19KT 3173 8435 3147 8499 3136 8531 3102
8539

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

01-GONZALEZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 3, 3:21 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 3, 3:21 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
321 PM EDT Sun Oct 3 2021

.NEAR TERM [Through Monday]...

A trough currently over the eastern CONUS will become a cutoff low
through Monday with a cold front slowly creeping across the
southeast US. Deep layer moisture will continue to persist
overhead with PWs forecast to rise to near 1.6 to 1.8 inches by
Monday afternoon. Weak divergence aloft will likely be enough to
generate more showers and thunderstorms on Monday, starting first
over the waters and near the Panhandle coast before moving inland
through the day. Light steering flow will keep storm motions
fairly slow, which could lead to isolated flooding. For this
reason WPC has the western portions of the area in a marginal
risk for excessive rainfall Monday. High temperatures are forecast
to range from the low to mid 80s across the Panhandle and SE AL to
the mid to upper 80s elsewhere. Low temperatures overnight are
forecast in the upper 60s to near 70.

.SHORT TERM [Monday Night Through Tuesday Night]...

Monday night into Tuesday the cutoff low deepens and becomes more
established, increasing the upper-level flow overhead. A surface
low is forecast to develop along the cold front somewhere across
southern Alabama or Mississippi as the front continues to drift
slowly eastward. This will bring another round of widespread
showers and thunderstorms to the region. Deep moisture and outflow
boundaries left behind from previous convection could lead to
pockets of heavy rainfall again on Tuesday. This could again
create localized flooding problems, especially in areas that
receive heavy rainfall on Monday. Overall, a widespread 1 to 3
inches of rainfall is possible across the NW half of the area over
the next couple of days with isolated higher amounts.

High temperatures on Tuesday are forecast in the upper 70s across
SE Alabama to the upper 80s across the southeast Big Bend. Low
temperatures overnight are forecast in the upper 60s to low 70s.

.LONG TERM [Wednesday Through Sunday]...

On Wednesday the cutoff low over the deep south is forecast to
begin to phase with an approaching trough over the southern
Plains. This shortwave followed by another will give the low
enough push to finally dislodge and move to the east. This will
allow the aforementioned cold front to finally push through the
region Thursday and Friday before stalling somewhere across the
Florida Peninsula Saturday. Showers and thunderstorms will be
possible along and ahead of the front through Friday. The cold
front is not expected to be particularly strong, but it will push
some drier air into the area. This will be most felt in the low
temperatures overnight, which are forecast to drop into the 60s.
High temperatures are forecast in the low to mid 80s for the
weekend.

&&

.AVIATION...
[Through 18Z Monday]

Intermittent showers and a couple of storms will be possible for
the rest of today, although mostly VFR conditions are expected.
Low ceilings and patchy fog will be possible across the area
overnight. Another round of showers and storms will approach from
the west Monday morning and spread eastward through the day.

&&

.MARINE...

Light to moderate southeast flow will set up through much of the
week with high pressure to the east. Showers and thunderstorms will
increase in coverage also as a low pressure system slowly moves into
the southeast states. The front will remain to the west through
Thursday with unsettled weather persisting towards next weekend.

&&

.FIRE WEATHER...

Scattered showers and thunderstorms are expected over the next
couple of days with light winds. No fire weather concerns are
expected.

&&

.HYDROLOGY...

A wetter pattern will continue for the next couple of days as an
area of low pressure moves across the area. Widespread rainfall
totals of 1 to 3 inches are possible from Albany to Tallahassee
and westward, with isolated higher amounts possible. Dry
antecedent conditions should keep the overall flood threat fairly
low, with only a small chance for flash flooding. Area rivers are
in good shape.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   69  87  70  85  71 /  10  40  30  70  50
Panama City   71  85  71  82  70 /  30  50  60  80  70
Dothan        67  83  68  79  67 /  30  60  60  90  60
Albany        69  87  69  82  69 /  10  50  50  70  50
Valdosta      68  87  69  86  70 /  10  30  20  50  40
Cross City    70  89  70  88  71 /  10  10  10  40  30
Apalachicola  72  83  73  82  73 /  10  30  40  70  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Merrifield
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Merrifield
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Oct 3, 12:32 PM EDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1232 PM EDT Sun Oct 3 2021

FLZ015-115-031715-
Inland Franklin FL-Coastal Franklin FL-
1232 PM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of east central Gulf
and central Franklin Counties through 115 PM EDT...

At 1231 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Carrabelle. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carrabelle, Franklin, Buck Siding, High Bluff, Yent Place, Creels,
Beverly, Hays Place and Fort Gadsden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2981 8502 2982 8502 2983 8503 2985 8504
      2997 8502 2993 8477 2986 8464 2976 8482
TIME...MOT...LOC 1631Z 030DEG 2KT 2988 8479

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

01-GONZALEZ
Special weather statement, Oct 3, 2:53 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
253 PM EDT Sun Oct 3 2021

GAZ157-031945-
Grady GA-
253 PM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of northern Grady
County through 345 PM EDT...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whigham, or near Cairo, moving east at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cairo, Akridge, Grady Co A/p, Peoples Still, Spence, Capel, Elpino
and Harrells Still.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3108 8412 3097 8412 3092 8408 3088 8408
      3090 8438 3108 8438
TIME...MOT...LOC 1852Z 257DEG 5KT 3095 8429

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

01-GONZALEZ
Special weather statement, Oct 3, 3:56 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
356 PM EDT Sun Oct 3 2021

GAZ143>145-156-032045-
Miller GA-Decatur GA-Baker GA-Mitchell GA-
356 PM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of northeastern
Decatur, eastern Miller, southwestern Mitchell and southwestern Baker
Counties through 445 PM EDT...

At 356 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of West Bainbridge, or 9 miles north of Bainbridge,
moving north at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colquitt, Brinson, Ausmac, Babcock, Hoggard Mill, Eldorendo, Decatur
Co A/P, Steinham Store, Boykin, Hawkinstown, Mimsville, Jeterville,
Cooktown and Bellview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3131 8435 3095 8449 3097 8476 3104 8475
      3104 8474 3105 8473 3107 8473 3107 8475
      3125 8472 3125 8471 3126 8470 3125 8469
      3126 8468 3126 8464 3128 8464
TIME...MOT...LOC 1956Z 197DEG 7KT 3104 8457

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

01-GONZALEZ
Special weather statement, Oct 3, 4:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
454 PM EDT Sun Oct 3 2021

ALZ067-069-GAZ120>124-142-032145-
Henry AL-Houston AL-Quitman GA-Randolph GA-Terrell GA-Calhoun GA-
Clay GA-Early GA-
454 PM EDT Sun Oct 3 2021

...Strong thunderstorms will impact portions of Henry and north
central Houston Counties in southeastern Alabama, Clay, Randolph,
northern Calhoun, northwestern Early, Quitman and Terrell Counties in
southwestern Georgia through 545 PM EDT/445 PM CDT/...

At 453 PM EDT/353 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southeast of Dawson
to 7 miles northwest of Blakely to near Headland to near Cottonwood.
Movement was north at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Fort Gaines, Georgetown, Dawson, Cuthbert, Headland,
Kinsey, Edison, Webb, Shellman, Newville, Sasser, Bronwood, Parrott,
Bellville, Haleburg, Bluffton, Shorterville, Parksville and Hayes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3197 8496 3194 8496 3192 8491 3192 8445
      3196 8444 3187 8434 3185 8429 3179 8426
      3179 8429 3166 8430 3162 8445 3125 8534
      3133 8542 3171 8542 3170 8522 3174 8520
      3177 8512 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 2053Z 178DEG 19KT 3173 8435 3147 8499 3136 8531 3102
8539

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

01-GONZALEZ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 7:38 AM EDTSpecial Marine WarningTAE67 min
Oct 3, 8:29 AM EDTSpecial Marine WarningTAE91 min
Oct 3, 10:50 AM EDTSpecial Weather StatementTAEWakulla40 min
Oct 3, 11:12 AM EDTSpecial Marine WarningTAE63 min
Oct 3, 11:25 AM EDTAreal Flood AdvisoryTAEFranklin, Liberty, Wakulla110 min
Oct 3, 12:14 PM EDTRip Current StatementTAEGulf36 hr
Oct 3, 12:32 PM EDTSpecial Weather StatementTAEFranklin43 min
Oct 3, 12:51 PM EDTAreal Flood AdvisoryTAEFranklin, Liberty, Wakulla3 hr
Oct 3, 2:53 PM EDTSpecial Weather StatementTAEGrady52 min
Oct 3, 3:05 PM EDTAreal Flood AdvisoryTAEDecatur, Grady, Mitchell115 min
Oct 3, 3:56 PM EDTSpecial Weather StatementTAEMiller49 min
Oct 3, 5:42 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph, Terrell48 min

Nearby

Special Weather Statements in Georgia, 2021Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.